First month off of BCP – Pain in right side – ovulation or AF?

posted 3 years ago in TTC
Post # 3
Member
4523 posts
Honey bee
  • Wedding: April 2012

You are probably right, it might be too early to tell what it is.  Your body is trying to regulate itself from the hormone withdrawl.  I think because its just one side hurting, it might be O pain.  May I suggest you start temping.  It will help you track your periods, especially since you just got off the pill.  GL

Post # 4
Member
102 posts
Blushing bee
  • Wedding: September 2013

Could be an ovarian cyst?  Doc told me that it is not abnormal to get them…and they burst on their own.

Post # 5
Member
4372 posts
Honey bee
  • Wedding: June 2013

I was shocked that when I came off the pill I was able to feel ovulation pains without a doubt, every single month. I even felt the pain alternating sides every month. It’s crazy how in tune you can be with your body when you’re TTC. I’m willing to bet you’re feeling O pains, especially if they don’t last long (a few hours and that’s it). I would have described it as a sharp pain, extremely localized (I’m talking like.. an area with a 2 inch radius or less). Definitely not the same as the AF pains that I got, which where spread across the entire pelvic area and lasted for a whole day priod to AF at least, that pain is different and more like throbbing? Hard to describe.

Post # 7
Member
7654 posts
Bumble Beekeeper
  • Wedding: July 2012

Wow. We are very similar!

I just came off BC about 3 weeks ago after being on it for 6 years and I have noticed some lower abdominal pain as well. We are NTNP too. It comes and goes, and I should be getting my period next week if my cycle has already regulated. So hard to tell when you are new off the pill. I would say they are pains from AF or ovulation.

 

Post # 8
Member
4372 posts
Honey bee
  • Wedding: June 2013

@katie395:  It could happen. I still ovulated early-ish when I got off the pill (anywhere between CD13-19 let’s day) but my luteal phase was really short. It started at 6 days I think? Which like you said, is not long enough for implantation. Time will normally fix that, once your body regulates from being off the pill it will recognize that fault and start adjusting. You can also help it along by taking a B complex vitamin, which made a huge difference to me. I suggest you chart your temperatures because it will show you when you are ovulating, and thus you’ll know how long your LP actually is (and help you time BD properly). My cycles were of average length, but I never would have known that my LP was really short unless I charted. I also decided to start charting for a few months before we were actually TTC so I was able to fix my cycle issues before we started trying, and we got pregnant the first month we stopped avoiding my fertile window.

Charting can really teach you a ton about your cycle, I highly suggest you check out fertilityfriend.com, and read the book taking charge of your fertility.

Post # 10
Member
3693 posts
Sugar bee
  • Wedding: August 2013

@katie395:  It might be 27 days since the start of your last period, but it may take your body awhile to start ovulating as the hormones get out of your system. Your next few cycles are likely to be irregular, so you may have just ovulated!

Post # 11
Member
284 posts
Helper bee
  • Wedding: November 2014

@katie395:  I believe it is ovulation. I was on the pill for years. I got off of it and about 2 weeks later I had those exact pains in my lower abdomen, on the right side. It was ovulation. I just got back on the pill ( even though I HATE IT) so I wouldn’t get pregnant before my wedding, and my OBGYN told me sometimes they put women who are TTC on the pill for a few months because you tend to be really fertile when you stop taking it. I am not sure if I really believe that or not, I know it is different for everyone. Good luck! 🙂

 

Post # 13
Member
679 posts
Busy bee
  • Wedding: June 2012

@MrsSawyer:  +1, I was shocked as well that my first cycle off the pill I could feel what was unmistakably ovulation. Um and I’m a nerd so I also thought it was cool. Definitely temp! I was skeptical but am a huge fan now.

Post # 14
Member
701 posts
Busy bee
  • Wedding: January 2010

I had heaps of weird cramps and pains when I came off BC after 10 years of taking them religiously. I just had crosshairs on my FF chart, super excited to see this after 2 cycles….I would highly reccommend charting to know more what your body is doing+ goodluck!!

Post # 15
Member
778 posts
Busy bee
  • Wedding: August 2012

I am in the same situation as you, just went off BC on May 1 after being on it for so long.  I felt pain and cramps down there on my right side..  Hopefully not too much TMI but I also had some brown CM around that time too for some reason.  (I agree it felt like I should be having my period, same symptoms)  I am charting too and I saw my temps really dropped then around when all that happened.. I did a OPK to confirm I did O on CD 21.

Do you have any Ovulation Tests to try and confirm if you are O?  The EWCM is very good sign so it sounds like you are about to 🙂  Depends if you want to really know, I suggest temping to see your temp spike too.  Good luck!

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors